Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 46, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Dec 11, 2007, 11:38 AM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2007, 11:38 AM HST (21:38 UTC)
- Expired
- Dec 18, 2007, 3:33 PM HST
- In force
- 7 days
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 9.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 434 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 112138 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1138 AM HST TUE DEC 11 2007 ...WIND ADVISORY IN EFFECT FOR THE SUMMITS OF HALEAKALA ON MAUI THROUGH NOON WEDNESDAY... .STRONG WINDS UP TO 39 MILES AN HOUR IS BEING REPORTED AT THE SUMMITS OF HALEAKALA THIS MORNING. COMPUTER PROJECT SUGGEST THIS WINDY CONDITION TO PERSIST THROUGH WEDNESDAY MORNING. HIZ022-121045- /O.NEW.PHFO.WI.Y.0046.071211T2138Z-071212T2000Z/ HALEAKALA SUMMIT- 1138 AM HST TUE DEC 11 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM HST WEDNESDAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
17 follow-up statements
000 WWHW70 PHFO 120832 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1032 PM HST TUE DEC 11 2007 ...WIND ADVISORY IN EFFECT THROUGH WEDNESDAY NIGHT FOR THE SUMMIT OF HALEAKALA ON MAUI AND THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON THE BIG ISLAND... .HIGH PRESSURE BUILDING NORTH OF THE STATE WILL BRING WINDY CONDITIONS TO THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND. THIS STRONG HIGH WILL REMAIN NORTH OF THE STATE THROUGH THE END OF THE WEEK...AND THE WIND ADVISORY MAY NEED TO BE EXTENDED BEYOND WEDNESDAY NIGHT. HIZ028-122145- /O.EXB.PHFO.WI.Y.0046.000000T0000Z-071213T1600Z/ BIG ISLAND SUMMITS- 1032 PM HST TUE DEC 11 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HIZ022-122145- /O.EXT.PHFO.WI.Y.0046.000000T0000Z-071213T1600Z/ HALEAKALA SUMMIT- 1032 PM HST TUE DEC 11 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST THURSDAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BRAVENDER
000 WWHW70 PHFO 122132 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1132 AM HST WED DEC 12 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY FOR THE SUMMIT OF HALEAKALA ON MAUI AND THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON THE BIG ISLAND... .HIGH PRESSURE BUILDING NORTH OF THE STATE WILL BRING WINDY CONDITIONS TO THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND. THIS STRONG HIGH WILL REMAIN NORTH OF THE STATE THROUGH THE END OF THE WEEK. THE WIND ADVISORY IS GOOD UNTIL 6 PM HST THURSDAY AND MAY BE EXTENDED BEYOND THURSDAY. HIZ022-028-131045- /O.EXT.PHFO.WI.Y.0046.000000T0000Z-071214T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 1132 AM HST WED DEC 12 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THURSDAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ H LAU
000 WWHW70 PHFO 130236 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 436 PM HST WED DEC 12 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY FOR THE SUMMIT OF HALEAKALA ON MAUI AND THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON THE BIG ISLAND... .HIGH PRESSURE BUILDING NORTH OF THE STATE WILL BRING WINDY CONDITIONS TO THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND. THIS STRONG HIGH WILL REMAIN NORTH OF THE STATE THROUGH THE END OF THE WEEK. THE WIND ADVISORY IS GOOD UNTIL 6 PM HST THURSDAY AND MAY BE EXTENDED BEYOND THURSDAY. HIZ026-131000- /O.EXB.PHFO.WI.Y.0046.000000T0000Z-071213T1000Z/ KOHALA- 436 PM HST WED DEC 12 2007 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT HST TONIGHT... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT HST TONIGHT. THE WIND SENSOR AT KAWAIHAE REGISTERED SUSTAINED WIND OF AROUND 30 MPH AND GUSTS TO 50 MPH IN THE PAST HOUR. THIS STRONG WIND IS EXPECTED TO TAPER OFF TOWARD MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND GUSTS TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HIZ022-028-131545- /O.CON.PHFO.WI.Y.0046.000000T0000Z-071214T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 436 PM HST WED DEC 12 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HLAU
000 WWHW70 PHFO 130722 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 922 PM HST WED DEC 12 2007 ...WIND ADVISORY IN EFFECT FOR THE SUMMIT OF HALEAKALA ON MAUI AND FOR KOHALA AND THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON THE BIG ISLAND... .HIGH PRESSURE BUILDING NORTH OF THE STATE WILL BRING WINDY CONDITIONS TO THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND...AS WELL AS TO THE LEEWARD SIDE OF THE KOHALA RANGE. THIS STRONG HIGH WILL REMAIN NORTH OF THE STATE THROUGH THE END OF THE WEEK...AND THIS WIND ADVISORY MAY NEED TO BE EXTENDED BEYOND THURSDAY NIGHT. HIZ026-132030- /O.EXT.PHFO.WI.Y.0046.000000T0000Z-071214T1000Z/ KOHALA- 922 PM HST WED DEC 12 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT HST THURSDAY NIGHT... WINDS AT THE KAWAIHAE SENSOR HAVE DIMINISHED FOLLOWING SUNSET... BUT WILL PERIODICALLY GUST NEAR ADVISORY LEVELS THROUGH THE NIGHT. ON THURSDAY...WINDS WILL INCREASE AGAIN...WITH THE STRONGEST WINDS EXPECTED DURING THE AFTERNOON AND EARLY EVENING. WINDS OF 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HIZ022-028-132030- /O.EXT.PHFO.WI.Y.0046.000000T0000Z-071214T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 922 PM HST WED DEC 12 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWHW70 PHFO 131344 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 344 AM HST THU DEC 13 2007 ...WIND ADVISORY IN EFFECT FOR THE SUMMIT OF HALEAKALA ON MAUI AND FOR KOHALA AND THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON THE BIG ISLAND... .HIGH PRESSURE BUILDING NORTH OF THE STATE WILL BRING WINDY CONDITIONS TO THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND... AS WELL AS TO THE LEEWARD SIDE OF THE KOHALA RANGE. THIS STRONG HIGH WILL REMAIN NORTH OF THE STATE THROUGH THE END OF THE WEEK... AND THIS WIND ADVISORY MAY NEED TO BE EXTENDED BEYOND TONIGHT. HIZ026-140245- /O.CON.PHFO.WI.Y.0046.000000T0000Z-071214T1000Z/ KOHALA- 344 AM HST THU DEC 13 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT HST TONIGHT... WINDS WILL INCREASE AGAIN DURING THE MORNING. SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HIZ022-028-140245- /O.CON.PHFO.WI.Y.0046.000000T0000Z-071214T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 344 AM HST THU DEC 13 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BRAVENDER
000 WWHW70 PHFO 140425 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 625 PM HST THU DEC 13 2007 ...WIND ADVISORY IN EFFECT FOR THE SUMMIT OF HALEAKALA ON MAUI AND FOR KOHALA AND THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON THE BIG ISLAND... .HIGH PRESSURE BUILDING NORTH OF THE STATE WILL BRING WINDY CONDITIONS TO THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND... AS WELL AS TO THE LEEWARD SIDE OF THE KOHALA RANGE. THIS STRONG HIGH WILL REMAIN NORTH OF THE STATE THROUGH THE END OF THE WEEK... AND THIS WIND ADVISORY MAY NEED TO BE EXTENDED BEYOND TONIGHT. HIZ026-141600- /O.EXT.PHFO.WI.Y.0046.000000T0000Z-071214T1600Z/ KOHALA- 625 PM HST THU DEC 13 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... WINDS WILL INCREASE AGAIN DURING THE MORNING. SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HIZ022-028-141600- /O.CON.PHFO.WI.Y.0046.000000T0000Z-071214T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 625 PM HST THU DEC 13 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ POWELL
000 WWHW70 PHFO 141345 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 345 AM HST FRI DEC 14 2007 ...WIND ADVISORY IN EFFECT FOR THE SUMMIT OF HALEAKALA ON MAUI AND FOR KOHALA AND THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON THE BIG ISLAND... .STRONG HIGH PRESSURE NORTH OF THE STATE WILL BRING WINDY CONDITIONS TO THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND... AS WELL AS TO THE LEEWARD SIDE OF THE KOHALA RANGE. THIS STRONG HIGH WILL REMAIN NORTH OF THE STATE THROUGH THE END OF THE WEEK... AND THIS WIND ADVISORY HAS BEEN EXTENDED INTO SATURDAY. HIZ022-026-028-150245- /O.EXT.PHFO.WI.Y.0046.000000T0000Z-071215T1600Z/ HALEAKALA SUMMIT-KOHALA-BIG ISLAND SUMMITS- 345 AM HST FRI DEC 14 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ POWELL
000 WWHW70 PHFO 150142 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 342 PM HST FRI DEC 14 2007 ...WIND ADVISORY FOR THE SUMMIT OF HALEAKALA AND FOR KOHALA SOUTH BIG ISLAND AND THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON THE BIG ISLAND... .STRONG HIGH PRESSURE NORTH OF THE STATE WILL BRING WINDY CONDITIONS TO THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND... AS WELL AS TO THE LEEWARD SIDE OF THE KOHALA RANGE AND SOUTH BIG ISLAND. THIS STRONG HIGH WILL SLOWLY WEAKEN THE NEXT TWO DAYS... AND THE ADVISORY MAY NEED TO BE EXTENDED ON SATURDAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. HIZ024-151445- /O.EXA.PHFO.WI.Y.0046.000000T0000Z-071215T1600Z/ SOUTH BIG ISLAND- 342 PM HST FRI DEC 14 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. EAST WINDS WILL BE 30 TO 35 MPH...WITH GUSTS NEAR 50 MPH. $$ HIZ022-026-028-151445- /O.CON.PHFO.WI.Y.0046.000000T0000Z-071215T1600Z/ HALEAKALA SUMMIT-KOHALA-BIG ISLAND SUMMITS- 342 PM HST FRI DEC 14 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. EAST WINDS WILL BE 30 TO 35 MPH...WITH GUSTS NEAR 50 MPH. $$ BIRCHARD
000 WWHW70 PHFO 151323 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 323 AM HST SAT DEC 15 2007 ...WIND ADVISORY FOR THE SUMMIT OF HALEAKALA...KOHALA...SOUTH BIG ISLAND AND THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON THE BIG ISLAND... .STRONG HIGH PRESSURE NORTH OF THE STATE WILL BRING WINDY CONDITIONS TO THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND... AS WELL AS TO THE LEEWARD SIDE OF THE KOHALA RANGE AND SOUTH BIG ISLAND. THIS STRONG HIGH WILL SLOWLY WEAKEN THE NEXT TWO DAYS... AND THE ADVISORY MAY NEED TO BE EXTENDED ON SATURDAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. HIZ022-024-026-028-160230- /O.EXT.PHFO.WI.Y.0046.000000T0000Z-071216T0400Z/ HALEAKALA SUMMIT-SOUTH BIG ISLAND-KOHALA-BIG ISLAND SUMMITS- 323 AM HST SAT DEC 15 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... WINDS WILL BE EASTERLY AT 30 TO 35 MPH...WITH GUSTS NEAR 50 MPH. $$ POWELL
000 WWHW70 PHFO 160144 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 344 PM HST SAT DEC 15 2007 ...WIND ADVISORY FOR HALEAKALA SUMMIT...KOHALA...SOUTH BIG ISLAND AND THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON THE BIG ISLAND... .STRONG HIGH PRESSURE NORTH OF THE STATE WILL BRING WINDY CONDITIONS TO THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND... AS WELL AS TO THE LEEWARD SIDE OF THE KOHALA RANGE AND SOUTH BIG ISLAND. THIS STRONG HIGH WILL SLOWLY WEAKEN THROUGH MONDAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH...OR GUSTS TO 50 MPH...ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. HIZ024-026-161400- /O.EXT.PHFO.WI.Y.0046.000000T0000Z-071216T1400Z/ SOUTH BIG ISLAND-KOHALA- 344 PM HST SAT DEC 15 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM HST SUNDAY... WINDS GUTS NEAR 50 MPH ARE STILL OCCURRING NEAR KAWAIHAE AND SOUTH POINT...AND THE WIND ADVISORY HAS BEEN EXTENDED. WINDS ARE EXPECTED TO GRADUALLY EASE ON SUNDAY. $$ HIZ022-028-161445- /O.EXT.PHFO.WI.Y.0046.000000T0000Z-071217T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 344 PM HST SAT DEC 15 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY... STRONG WINDS OF 30 TO 40 MPH...WITH HIGHER GUSTS...ARE EXPECTED OVER THE HIGHER ELEVATIONS OF MAUI AND THE BIG ISLAND THROUGH SUNDAY. WINDS MAY REMAIN STRONG BEYOND SUNDAY...AND THIS ADVISORY MAY NEED TO BE EXTENDED. $$ BIRCHARD
000 WWHW70 PHFO 161333 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 AM HST SUN DEC 16 2007 ...WIND ADVISORY FOR HALEAKALA SUMMIT...KOHALA...SOUTH BIG ISLAND AND THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON THE BIG ISLAND... .STRONG HIGH PRESSURE NORTH OF THE STATE WILL MAINTAIN WINDY CONDITIONS AT THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND...AS WELL AS ACROSS THE LEEWARD SIDE OF THE KOHALA RANGE AND SOUTH BIG ISLAND. THIS STRONG HIGH WILL SLOWLY WEAKEN THROUGH MONDAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH...OR GUSTS TO 50 MPH...ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. HIZ024-026-170245- /O.EXT.PHFO.WI.Y.0046.000000T0000Z-071217T0400Z/ SOUTH BIG ISLAND-KOHALA- 333 AM HST SUN DEC 16 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... WINDS REMAINED AT OR NEAR ADVISORY LEVEL OVERNIGHT AND THE ADVISORY HAS BEEN EXTENDED FOR KOHALA AND SOUTH BIG ISLAND. EXPECT SUSTAINED WINDS NEAR 30 MPH...WITH HIGHER GUSTS...THROUGH THIS AFTERNOON. $$ HIZ022-028-170245- /O.CON.PHFO.WI.Y.0046.000000T0000Z-071217T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 333 AM HST SUN DEC 16 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... STRONG WINDS OF 30 TO 40 MPH...WITH HIGHER GUSTS...ARE EXPECTED OVER THE HIGHER ELEVATIONS OF MAUI AND THE BIG ISLAND THROUGH THIS AFTERNOON. WINDS MAY REMAIN STRONG BEYOND THIS AFTERNOON...AND THIS ADVISORY MAY NEED TO BE EXTENDED. $$ POWELL
000 WWHW70 PHFO 162123 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1123 AM HST SUN DEC 16 2007 ...WIND ADVISORY FOR LANAI...HALEAKALA SUMMIT...KOHALA...SOUTH BIG ISLAND AND THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON THE BIG ISLAND... .STRONG HIGH PRESSURE NORTH OF THE STATE WILL MAINTAIN WINDY CONDITIONS AT THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND... AS WELL AS ACROSS THE LEEWARD SIDE OF THE KOHALA RANGE AND SOUTH BIG ISLAND. THIS STRONG HIGH WILL SLOWLY WEAKEN THROUGH MONDAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH...OR GUSTS TO 50 MPH...ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. HIZ014-015-170400- /O.EXA.PHFO.WI.Y.0046.000000T0000Z-071217T0400Z/ LANAI MAKAI-LANAI MAUKA- 1123 AM HST SUN DEC 16 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... EAST WINDS OF 30 TO 40 MPH WILL AFFECT LANAI TODAY. $$ HIZ022-024-026-028-170400- /O.CON.PHFO.WI.Y.0046.000000T0000Z-071217T0400Z/ HALEAKALA SUMMIT-SOUTH BIG ISLAND-KOHALA-BIG ISLAND SUMMITS- 1123 AM HST SUN DEC 16 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... EAST WINDS AROUND 30 MPH WITH GUST TO 50 MPH WILL CONTINUE ACROSS THE KOHALA AND KAU DISTRICTS OF THE BIG ISLAND TODAY. EAST WINDS OF 30 TO 40 MPH WILL CONTINUE ACROSS HALEAKALA SUMMIT ON MAUI AND THE BIG ISLAND SUMMITS TODAY. $$
000 WWHW70 PHFO 170157 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 357 PM HST SUN DEC 16 2007 ...WIND ADVISORY FOR LANAI...HALEAKALA SUMMIT...KOHALA...SOUTH BIG ISLAND AND THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON THE BIG ISLAND... .STRONG HIGH PRESSURE NORTH OF THE STATE WILL MAINTAIN WINDY CONDITIONS AT THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND... AS WELL AS ACROSS LANAI...THE LEEWARD SIDE OF THE KOHALA RANGE AND SOUTH BIG ISLAND. THIS STRONG HIGH WILL SLOWLY WEAKEN MONDAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH...OR GUSTS TO 50 MPH...ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. HIZ022-028-171400- /O.EXT.PHFO.WI.Y.0046.000000T0000Z-071218T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 357 PM HST SUN DEC 16 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY... EAST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 50 MPH WILL CONTINUE ACROSS HALEAKALA SUMMIT ON MAUI AND THE BIG ISLAND SUMMITS. $$ HIZ014-015-024-026-171400- /O.EXT.PHFO.WI.Y.0046.000000T0000Z-071217T1600Z/ LANAI MAKAI-LANAI MAUKA-SOUTH BIG ISLAND-KOHALA- 357 PM HST SUN DEC 16 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... EAST WINDS AROUND 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE TONIGHT. $$ WROE
000 WWHW70 PHFO 171346 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 346 AM HST MON DEC 17 2007 ...WIND ADVISORY CANCELLED FOR LANAI KOHALA AND SOUTH BIG ISLAND... ...WIND ADVISORY CONTINUES FOR HALEAKALA SUMMIT AND BIG ISLAND SUMMITS UNTIL 6 AM TUESDAY... .STRONG HIGH PRESSURE NORTH OF THE STATE IS SLOWLY WEAKENING...AND THE WIND ADVISORY FOR LOWER ELEVATIONS IS CANCELLED. STRONG WINDS CONTINUE TO BUFFET THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND...AND THE WIND ADVISORY REMAINS IN EFFECT. AS THE HIGH CONTINUES TO WEAKEN...UPPER ELEVATION WINDS WILL GRADUALLY EASE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS TO 50 MPH...ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. HIZ014-015-024-026-171500- /O.CAN.PHFO.WI.Y.0046.000000T0000Z-071217T1600Z/ LANAI MAKAI-LANAI MAUKA-SOUTH BIG ISLAND-KOHALA- 346 AM HST MON DEC 17 2007 ...WIND ADVISORY IS CANCELLED... ALTHOUGH WINDS WILL BE GUSTY AT TIMES TODAY...THEY WILL BE BELOW ADVISORY CRITERIA. $$ HIZ022-028-180215- /O.CON.PHFO.WI.Y.0046.000000T0000Z-071218T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 346 AM HST MON DEC 17 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... EAST WINDS WILL BE 30 TO 40 MPH...WITH HIGHER GUSTS...THROUGH TONIGHT. POSTPONE TRAVEL TO THE SUMMITS UNTIL WINDS SUBSIDE. $$ BIRCHARD
000 WWHW70 PHFO 180126 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 326 PM HST MON DEC 17 2007 ...WIND ADVISORY CONTINUES FOR HALEAKALA SUMMIT AND BIG ISLAND SUMMITS UNTIL 6 AM TUESDAY... .STRONG HIGH PRESSURE NORTH OF THE STATE IS SLOWLY WEAKENING...BUT WINDS REMAIN GUSTY AT THE HIGHER ELEVATIONS TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS TO 50 MPH...ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. HIZ022-028-181430- /O.CON.PHFO.WI.Y.0046.000000T0000Z-071218T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 326 PM HST MON DEC 17 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. EAST WINDS ABOVE 30 MPH...WITH HIGHER GUSTS...ARE EXPECTED THROUGH TONIGHT. $$
000 WWHW70 PHFO 181326 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 326 AM HST TUE DEC 18 2007 ...WIND ADVISORY CONTINUES FOR HALEAKALA SUMMIT AND BIG ISLAND SUMMITS UNTIL 6 PM TODAY... .STRONG HIGH PRESSURE NORTH OF THE STATE IS SLOWLY WEAKENING... BUT WINDS REMAIN GUSTY AT THE HIGHER ELEVATIONS THROUGH TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS TO 50 MPH...ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. HIZ022-028-190400- /O.EXT.PHFO.WI.Y.0046.000000T0000Z-071219T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 326 AM HST TUE DEC 18 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... EAST WINDS WILL BE 30 TO 40 MPH...WITH HIGHER GUSTS...THROUGH TODAY AT THE SUMMITS. $$
000 WWHW70 PHFO 190133 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 PM HST TUE DEC 18 2007 HIZ022-028-190245- /O.CAN.PHFO.WI.Y.0046.000000T0000Z-071219T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 333 PM HST TUE DEC 18 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS AT THE SUMMITS HAVE FALLED BELOW ADVISORY LEVELS.. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Dec 11, 10:00 AM HST, 1 hour 38 minutes earlier.
Area forecast discussion, Dec 11, 10:00 AM HST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST TUE DEC 11 2007 .SYNOPSIS...THE TRADE WINDS WILL CONTINUE TO STRENGTHEN THROUGH THURSDAY AS A NEW HIGH PRESSURE SYSTEM SETTLES FAR NORTH OF THE HAWAIIAN ISLANDS. THE PRESENCE OF AN UPPER LOW EAST OF THE BIG ISLAND WILL ENHANCE THE TRADE WIND SHOWERS HEADING FOR THE WINDWARD SECTIONS OF MAUI AND THE BIG ISLAND THROUGH WEDNESDAY. THE KONA SIDE OF THE BIG ISLAND MAY ALSO HAVE A FLARE UP TO TWO DURING THE AFTERNOON HOURS TODAY AND TOMORROW. && .DISCUSSION...THERE IS STILL SOME INSTABILITY OVER THE EASTERN PART OF THE STATE THANKS TO AN UPPER LEVEL LOW EAST OF THE BIG ISLAND. THIS CONDITION WILL ENHANCE THE SHOWERS BEING CARRIED IN BY THE TRADE WIND FLOW. THE MAIN RECIPIENT OF THESE SHOWERS WILL BE THE WINDWARD SECTIONS OF THESE TWO ISLANDS. THE KONA SLOPES OF THE BIG ISLAND IS ALSO A LIKELY PLACE FOR SOME ENHANCED AFTERNOON SHOWERS THIS AND TOMORROW AFTERNOON. LATEST AIRCRAFT SOUNDINGS OVER HONOLULU SHOWS A STABLE AIRMASS. THUS THE FORECAST FOR HEAVY SHOWERS THIS AFTERNOON WILL BE DROPPED IN A UPDATE FORTHCOMING. AFTER WEDNESDAY AND INTO NEXT WEEK...IT WILL BE ALL YOUR TYPICAL...REGULAR TRADE WIND SHOWERS. THE CURRENT HIGH PRESSURE SYSTEM IS LOCATED FAR NORTHEAST OF THE HAWAIIAN ISLANDS. IT IS ALREADY GENERATING SOME LOCALLY FRESH TRADES. A NEW AND STRONGER HIGH PRESSURE SYSTEM WILL BE SETTLING NORTH OF THE ISLANDS THURSDAY NIGHT. WHAT THIS MEAN FOR THE ISLANDS IS FOR WINDIER TRADES WHICH MAY RESULT IN EXPANSION OF THE SMALL CRAFT ADVISORY TO ENCOMPASS ALL HAWAIIAN WATERS. AS FOR THE TRADE WIND SHOWERS...SOME OF THEM WILL BE BLOWN DOWNWIND...REACHING THE LEEWARD COAST ON A OCCASIONALLY BASIS. && .MARINE...WIND DATA FROM SENSORS ON MAUI AND THE BIG ISLAND WARRANTED A SMALL CRAFT ADVISORY FOR SELECTED CHANNELS EAST OF MOLOKAI AND MAALAEA BAY ON MAUI. THIS ADVISORY IS SET TO EXPIRE FRIDAY AT 4 AM BUT WILL LIKELY BE EXTENDED WHEN THE TIME NEARS. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR PAILOLO CHANNEL...ALENUIHAHA CHANNEL...MAALAEA BAY. && H LAU
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.